MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-008
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that on (b)(6) 2025, two 8mm amplatzer vascular plug ii devices were selected for the pda procedure and prepared in accordance with the instruction for use (ifu).Each device was inspected during the preparation to the procedure, and no abnormalities observed.However, during the procedure, both devices could not be unscrewed.No holes were observed in the mesh prior to insertion into the patient anatomy.Upon removal, one device (8mm amplatzer vascular plug ii lot # 10281568) was found to have a hole in the center of its body.Neither of the complaint devices was implanted.There were no differences in how the two devices were handled or used prior to their return to the manufacturer.The patient exhibited no clinical signs or symptoms during or after the event.There was no clinically significant delay in the procedure, and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
The reported separation failure could not be confirmed.Upon inspection, the returned device showed no anomalies, and was able to attach and detach easily under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Correction: upon review, the 9-avp2-008 should not have been submitted as a medical device report (mdr) as the event did not indicate a malfunction caused a serious event.Codes removed: medical device problem code: 1254 difficult to fold, unfold or collapse.
 
Event or Problem Description
It was reported that on (b)(6) 2025, two 8mm amplatzer vascular plug ii devices were selected for the pda procedure and prepared in accordance with the instruction for use (ifu).Each device was inspected during the preparation to the procedure, and no abnormalities observed.However, during the procedure, both devices could not be unscrewed as expected.No holes were observed in the mesh prior to insertion into the patient anatomy.Upon removal, one device (8mm amplatzer vascular plug ii lot # 10281568) was found to have a hole in the center of its body.Neither of the complaint devices was implanted.There were no differences in how the two devices were handled or used prior to their return to the manufacturer.The patient exhibited no clinical signs or symptoms during or after the event.There was no clinically significant delay in the procedure, and no adverse patient effects were reported.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22877841
Report Number2135147-2025-04737
Device Sequence Number5689632
Product Code KRD
UDI-Device Identifier00811806010373
UDI-Public(01)00811806010373(17)290331(10)10281568
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-AVP2-008
Device Catalogue Number9-AVP2-008
Device Lot Number10281568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown